Despite its popularity as a “club drug” and the belief that it is a safe drug, Ecstasy or MDMA is addictive, and individuals who use this drug can experience severe withdrawal symptoms that are akin to the symptoms of withdrawal from heroin or methamphetamines. Ecstasy is a psychoactive central nervous system stimulant. When a user stops taking ecstasy can result in severe flu-like symptoms, including aches and pains, gastric distress, drowsiness, lethargy, and soreness. An ecstasy user who experiences these symptoms will be drawn back to the drug as he attempts to alleviate them, thus fostering an addiction cycle. If that user has been taking ecstasy that was laced with other substances, the withdrawal symptoms can be magnified.
Download our Brochure
Signs of psychological addiction include anxiety and confusion, cravings, irritability, difficulty concentrating, and memory problems. Depression and anxiety can linger for several weeks after an Ecstasy user stops using the drug. These symptoms can become so severe that an Ecstasy user sees no options but to go back to using the medicine, often in even more significant quantities and with a higher frequency of usage.
Ecstasy detox and withdrawal are best handled with an inpatient recovery program and clinical detox program. Since Ecstasy is such a strong stimulant, an individual who uses the drug frequently will have experienced long periods of intense physical activity that can dehydrate him and cause other systemic problems. In addition to directly handling physical detox symptoms, inpatient clinical detox can get an Ecstasy addict the intravenous fluids and other nutrients they need to jumpstart a healthier metabolism. Inpatient therapy will also lay the groundwork that is needed to begin group therapy and individual counseling sessions.
Individuals who are heavy Ecstasy users, as well as any of their friends who are concerned over their health, should remain aware of the signs and potential dangers of Ecstasy addiction and withdrawal. Fatalities from Ecstasy use are rare but are becoming increasingly common. Ecstasy’s stimulating effects can elevate a person’s pulse rate, blood pressure, and body temperature to dangerous levels, leading to periods of intense activity that can result in death.
Contact Us Today
Start Your Recovery Journey with Smarmore Castle Clinic